Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 25, 2015, 11:58 AM CDT for Elk County, Montgomery County, Wilson County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2015, 11:58 AM CDT (16:58 UTC)
- Expired
- Mar 25, 2015, 12:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Elk County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 137 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 12:32 PM CDT | HAIL 0.75 | 2 N Neodesha, KS | HAIL COVERING THE GROUND AT THE INTERSECTION OF HWY 75 AND 700 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 5.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS53 KICT 251658
SVRICT
KSC049-125-205-251745-
/O.NEW.KICT.SV.W.0002.150325T1658Z-150325T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1158 AM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
SOUTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1245 PM CDT
* AT 1157 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK
CITY... OR 13 MILES SOUTHWEST OF FREDONIA...MOVING NORTHEAST AT 35
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEODESHA...FREDONIA...ALTOONA...ELK CITY...SYCAMORE AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3730 9597 3730 9603 3747 9611 3763 9564
3746 9552 3739 9553 3738 9552 3726 9596
TIME...MOT...LOC 1657Z 244DEG 31KT 3737 9596
HAIL...1.75IN
WIND...60MPH
$$
BILLINGS WRIGHT4 follow-up statements
373
WWUS53 KICT 251709
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 PM CDT WED MAR 25 2015
KSC049-125-205-251745-
/O.CON.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
MONTGOMERY KS-WILSON KS-ELK KS-
1209 PM CDT WED MAR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHERN MONTGOMERY...SOUTHERN WILSON AND SOUTHEASTERN ELK
COUNTIES...
AT 1208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
NEODESHA...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEODESHA...FREDONIA...ALTOONA...ELK CITY...SYCAMORE AND BUXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3730 9597 3730 9603 3747 9611 3763 9564
3746 9552 3739 9553 3738 9552 3726 9596
TIME...MOT...LOC 1708Z 247DEG 32KT 3739 9581
HAIL...1.75IN
WIND...60MPH
$$
COOK158
WWUS53 KICT 251722
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1222 PM CDT WED MAR 25 2015
KSC049-251731-
/O.CAN.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
ELK KS-
1222 PM CDT WED MAR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3738 9582 3752 9585 3763 9564 3746 9552
3739 9553 3738 9552 3732 9575
TIME...MOT...LOC 1721Z 244DEG 31KT 3744 9567
$$
KSC125-205-251745-
/O.CON.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
MONTGOMERY KS-WILSON KS-
1222 PM CDT WED MAR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHEASTERN MONTGOMERY AND SOUTHEASTERN WILSON COUNTIES...
AT 1221 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEODESHA...
MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEODESHA...FREDONIA...ALTOONA AND SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3738 9582 3752 9585 3763 9564 3746 9552
3739 9553 3738 9552 3732 9575
TIME...MOT...LOC 1721Z 244DEG 31KT 3744 9567
HAIL...1.75IN
WIND...60MPH
$$
COOK171
WWUS53 KICT 251732
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1232 PM CDT WED MAR 25 2015
KSC125-251742-
/O.CAN.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
MONTGOMERY KS-
1232 PM CDT WED MAR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3739 9568 3753 9570 3763 9564 3746 9552
3739 9553 3738 9552
TIME...MOT...LOC 1732Z 244DEG 31KT 3748 9556
$$
KSC205-251745-
/O.CON.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
WILSON KS-
1232 PM CDT WED MAR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHEASTERN WILSON COUNTY...
AT 1232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THAYER...OR 7
MILES NORTHEAST OF NEODESHA...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEODESHA AND ALTOONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3739 9568 3753 9570 3763 9564 3746 9552
3739 9553 3738 9552
TIME...MOT...LOC 1732Z 244DEG 31KT 3748 9556
HAIL...1.75IN
WIND...60MPH
$$
COOK656
WWUS53 KICT 251743
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1243 PM CDT WED MAR 25 2015
KSC205-251753-
/O.EXP.KICT.SV.W.0002.000000T0000Z-150325T1745Z/
WILSON KS-
1243 PM CDT WED MAR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY
WILL EXPIRE AT 1245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3739 9568 3753 9570 3763 9564 3746 9552
3739 9553 3738 9552
TIME...MOT...LOC 1741Z 244DEG 31KT 3748 9556
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:52 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 25, 6:52 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 652 AM CDT WED MAR 25 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 259 AM CDT WED MAR 25 2015 MAIN FORECAST CONCERNS: THUNDERSTORM/SEVERE WEATHER CHANCES TODAY INTO THIS EVENING...AND ELEVATED GRASSLAND FIRE DANGER THIS AFTERNOON/EVENING. A POTENT SHORTWAVE TROUGH OVER THE NORTH CENTRAL ROCKIES EARLY THIS MORNING...WILL DIG SOUTHEASTWARD ACROSS THE CENTRAL/SOUTHERN PLAINS TODAY INTO TONIGHT...HELPING TO DEEPEN A LONGWAVE UPPER TROUGH OVER THE CENTRAL CONUS. SURFACE PRESSURE FALLS WILL OCCUR TODAY ACROSS THE SOUTHERN PLAINS INTO SOUTHERN KANSAS...IN RESPONSE TO THE APPROACHING SHORTWAVE. THIS WILL ALLOW THE STALLED FRONTAL BOUNDARY JUST NORTH OF THE RED RIVER...TO MIGRATE NORTHWARD TO NEAR THE KANSAS/OKLAHOMA STATE LINE BY 18Z-21Z THIS AFTERNOON. THE NAM- WRF/GFS/SREF INDICATE 55-60 DEGREE FAHRENHEIT DEWPOINTS ADVECTING NORTH TO ALONG AND JUST NORTH OF THE WARM FRONT WHICH SEEMS REASONABLE BASED ON UPSTREAM DEWPOINTS SOUTH OF THE STALLED FRONT EARLY THIS MORNING. ALTHOUGH THE NAM-WRF MAY BE A BIT ROBUST WITH MUCAPES...A COMPROMISE OF THE GFS/SREF/NAM12/RAP13 WOULD INDICATE POTENTIALLY 1200-2000 J/KG MUCAPES ALONG/JUST NORTH OF THE WARM FRONT THIS AFTERNOON...WITH 50-60 KNOTS OF DEEP LAYER SHEAR. ISENTROPIC LIFT INCREASES FROM 18Z-21Z...WITH A COLD FRONT SLIDING SOUTHWARD THROUGH KANSAS PROVIDING ADDITIONAL LIFT IN THE STORM TARGET AREA FROM MID-LATE AFTERNOON. SCATTERED THUNDERSTORMS SHOULD DEVELOP BETWEEN 18-21Z ACROSS SOUTH CENTRAL/SOUTHEAST KS...PERSISTING INTO EARLY EVENING NEAR THE OKLAHOMA BORDER IN SOUTHEAST KS. THERE WILL BE A NARROW WINDOW THREAT OF SURFACE-BASED SUPERCELLS THIS AFTERNOON MAINLY CLOSE TO THE OKLAHOMA BORDER ALTHOUGH ELEVATED MARGINAL HAILERS COULD AFFECT AREAS AS FAR NORTH AS HIGHWAY 400. THE MAIN THREATS APPEAR TO BE LARGE HAIL AND DAMAGING WINDS FOR THOSE COUNTIES NEAR THE OKLAHOMA BORDER...WITH A SMALL POSSIBILITY OF A TORNADO FOR A BRIEF WINDOW AROUND MID AFTERNOON WITH BACKED SURFACE WINDS NEAR THE WARM FRONT. PRECIPITABLE WATER OF 1.20 TO 1.40 INCHES COULD SUPPORT LOCALLY HEAVY RAINFALL NEAR THE OKLAHOMA BORDER. ALTHOUGH THE COLD FRONT WILL PRESS SOUTHWARD OUT OF SOUTHEASTERN KANSAS THIS EVENING...POST-FRONTAL SHOWERS/THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS IN THE SOUTH. STRONG/GUSTY NORTHERLY WINDS WILL OCCUR BEHIND THE COLD FRONT THIS AFTERNOON/EVENING AREA-WIDE. SUBSIDENCE WILL SET IN BEHIND THE SHORTWAVE LATER TONIGHT INTO THURSDAY ALLOWING CLEARING. NOTICEABLY COOLER (BUT MORE SEASONAL) AIR WILL INFILTRATE SOUTHWARD INTO KANSAS THURSDAY INTO FRIDAY...AS THE LONGWAVE UPPER TROUGH DEEPENS OVER THE CENTRAL/EASTERN CONUS. ONLY A MODEST CHANCE OF SPRINKLES/FLURRIES IS EXPECTED THURSDAY NIGHT AND AGAIN FRIDAY NIGHT OVER EASTERN KANSAS...AS ADDITIONAL SHORTWAVES DROP INTO THE BACKSIDE OF THE LONGWAVE TROUGH. JMC .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 259 AM CDT WED MAR 25 2015 A GRADUAL DEAMPLIFICATION OF THE UPPER LEVEL PATTERN IS PROGGED TO OCCUR DURING THIS PERIOD...WITH MORE OF A QUASI-ZONAL FLOW DEVELOPING BY EARLY NEXT WEEK. THIS WILL BRING ABOVE NORMAL TEMPERATURES BACK INTO THE PICTURE FOR THIS EXTENDED FORECAST PERIOD...WITH MAINLY DRY WEATHER EXPECTED. THE GFS HAS A SOUTHERN BRANCH SHORTWAVE MOVING SLOWLY EAST ACROSS THE SOUTHERN PLAINS EARLY NEXT WEEK WHICH COULD BRING LOW CHANCES OF SHOWERS/THUNDERSTORMS TO OUR AREA. HOWEVER...THE ECMWF DOES NOT HAVE THIS DEPICTION. THEREFORE WILL KEEP ANY PRECIPITATION CHANCES AT 20-30% IN MAINLY THE SOUTH FOR NOW. JMC && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 650 AM CDT WED MAR 25 2015 FOR ICT-HUT-SLN-RSL-CNU...BUSY TAF FORECAST THE NEXT 18-24 HOURS. PATCHY MVFR VSBYS WILL AFFECT HUT-CNU THROUGH 14-15Z THIS MORNING...WITH INTERMITTENT LIFR CONDITIONS POSSIBLE AT SLN. BY AROUND 17-19Z...SCATTERED THUNDERSTORMS SHOULD DEVELOP IN AN EAST- WEST ORIENTATION FROM ICT-HUT-CNU...AS STRONG LIFT COMMENCES ATOP A WARM FRONT SITUATED NEAR THE KS/OK BORDER...IN RESPONSE TO SHORTWAVE ENERGY APPROACHING FROM THE WEST. COVERED THIS THREAT WITH VCTS FOR NOW...BUT LATER SHIFTS WILL LIKELY NEED TO INSERT TEMPO GROUPS AS INITIATION TIME DRAWS CLOSER. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL EXPAND ACROSS MUCH OF THE AREA BY LATE AFTERNOON/EARLY EVENING...WITH CIGS LIKELY LOWERING TO MVFR ALL AREAS. ADDITIONALLY...NORTH/NORTHEAST WINDS WILL GRADUALLY STRENGTHEN THROUGH THE MORNING...BECOMING STOUT/GUSTY THIS AFTERNOON...AS SOUTHERN PLAINS LOW PRESSURE DEEPENS AND HIGH PRESSURE APPROACHES FROM THE NORTH. PRECIPITATION WILL END FROM NORTHWEST TO SOUTHEAST THIS EVENING AND TONIGHT. ADK && .FIRE WEATHER... ISSUED AT 259 AM CDT WED MAR 25 2015 GUSTY NORTHERLY WINDS OF 15-30 MPH WILL DEVELOP BEHIND A COLD FRONT THIS AFTERNOON AND EVENING ACROSS CENTRAL/EASTERN KANSAS. THIS WILL DRIVE GRASSLAND FIRE DANGER INDEX VALUES INTO VERY HIGH FOR MUCH OF THE REGION. HOWEVER...MINIMUM RELATIVE HUMIDITIES WILL ONLY BE IN THE 35-55% RANGE...SO NOT EXPECTING A CRITICAL DAY...BUT HIGHLY ELEVATED NONETHELESS. FIRE DANGER SHOULD LESSEN CONSIDERABLY THURSDAY INTO FRIDAY WITH COOLER AIR AND LIGHTER WINDS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 34 57 33 / 50 50 10 20 HUTCHINSON 67 32 57 32 / 40 30 10 20 NEWTON 66 34 54 32 / 50 40 10 20 ELDORADO 70 35 55 33 / 60 50 10 30 WINFIELD-KWLD 70 35 57 34 / 60 60 10 20 RUSSELL 59 29 59 30 / 30 20 10 20 GREAT BEND 62 30 59 30 / 30 20 10 20 SALINA 62 31 55 31 / 40 30 10 20 MCPHERSON 64 32 55 32 / 50 30 10 20 COFFEYVILLE 72 40 56 34 / 70 80 10 20 CHANUTE 71 36 54 33 / 60 70 10 30 IOLA 70 36 53 32 / 60 70 10 30 PARSONS-KPPF 72 38 56 33 / 70 80 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 25, 11:03 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1103 AM CDT WED MAR 25 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261615- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1103 AM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE CLOSE TO THE OKLAHOMA BORDER. THE MAIN STORM THREATS NEAR THE OKLAHOMA BORDER WILL BE QUARTER TO GOLFBALL SIZED HAIL AND DAMAGING WINDS. A ISOLATED TORNADO CANNOT BE RULED EITHER. DIME SIZED HAIL IS POSSIBLE OVER THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON. LOCALLY HEAVY RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE CLOSE TO THE OKLAHOMA BORDER IN SOUTHEAST KANSAS. STORM INTENSITY WILL DIMINISH THIS EVENING...WITH STORMS EXITING KANSAS BY MIDNIGHT. STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A SOUTH MOVING COLD FRONT THIS AFTERNOON AND EVENING. THIS WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER INDEX OVER THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF LIGHT SNOW OR RAIN ACROSS CENTRAL AND SOUTHEAST KANSAS THURSDAY NIGHT. HOWEVER...NO SNOW ACCUMULATIONS ARE EXPECTED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY...MAINLY ACROSS SOUTHERN KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED UNTIL DARK TODAY FOR THOSE COUNTIES CLOSE TO THE OKLAHOMA BORDER. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Mar 25, 11:12 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1112 AM CDT WED MAR 25 2015
KSZ098-251645-
CHAUTAUQUA KS-
1112 AM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1145 AM CDT
* AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SEDAN...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEDAN AND HALE.
LAT...LON 3718 9643 3730 9632 3730 9596 3727 9596
3706 9626
TIME...MOT...LOC 1611Z 221DEG 22KT 3718 9629
BILLINGS WRIGHTLocal storm report, Mar 25, 11:29 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1129 AM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL 5 N SEDAN 37.20N 96.18W
03/25/2015 M1.00 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
JMRLocal storm report, Mar 25, 11:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1143 AM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL 6 SW LONGTON 37.32N 96.16W
03/25/2015 M1.50 INCH ELK KS AMATEUR RADIO
REPORT VIA HAM OPERATOR. DENTS ON CAR ROOF.
&&
JMRSpecial weather statement, Mar 25, 11:47 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 AM CDT WED MAR 25 2015
KSZ096-251715-
NEOSHO KS-
1147 AM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1215 PM CDT
* AT 1145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER ERIE...MOVING NORTHEAST AT 45
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ERIE...ST. PAUL AND STARK.
LAT...LON 3744 9524 3758 9538 3773 9518 3773 9509
3752 9509
TIME...MOT...LOC 1645Z 231DEG 40KT 3756 9524
BILLINGS WRIGHTThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:12 AM CDT | Special Weather Statement | ICT | Chautauqua | 33 min |
| Mar 25, 11:27 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 33 min |
| Mar 25, 11:47 AM CDT | Special Weather Statement | ICT | Neosho | 28 min |
| Mar 25, 12:03 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 27 min |
| Mar 25, 12:23 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 52 min |
| Mar 25, 12:27 PM CDT | Special Weather Statement | ICT | Woodson | 33 min |
| Mar 25, 1:00 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| Mar 25, 1:15 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 45 min |
| Mar 25, 1:16 PM CDT | Special Weather Statement | ICT | Neosho | 29 min |
| Mar 25, 1:53 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 21 min |
| Mar 25, 2:37 PM CDT | Special Weather Statement | ICT | Allen | 23 min |
| Mar 25, 4:29 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Mar 25, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 33 min |
| Mar 25, 5:11 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Mar 25, 5:15 PM CDT | Special Weather Statement | ICT | Chautauqua | 15 min |
| Mar 25, 5:28 PM CDT | Special Weather Statement | ICT | Chautauqua | 32 min |
| Mar 25, 5:30 PM CDT | Special Weather Statement | ICT | Sedgwick | 15 min |
| Mar 25, 5:37 PM CDT | Special Weather Statement | ICT | Sedgwick | 23 min |
| Mar 25, 5:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 33 min |
| Mar 25, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.